Minnesota, 2014

Flash Flood and Flood in Minnesota, June 27, 2014

June 27, 2014 · NWS ARX · 4 events in 2 counties and zones

A couple rounds of thunderstorms moved across southeast Minnesota during the morning hours of June 27th. These storms dumped enough rain to cause a mud slide to occur north of Lanesboro (Fillmore County) that went across State Highway 250.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ARX wrote it up.

A couple rounds of thunderstorms moved across southeast Minnesota during the morning hours of June 27th. These storms dumped enough rain to cause a mud slide to occur north of Lanesboro (Fillmore County) that went across State Highway 250.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before the first event at Jun 26, 11:19 PM CST, 41 minutes earlier.

Area forecast discussion, Jun 26, 11:19 PM CST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
1219 AM CDT FRI JUN 27 2014

.UPDATE...
ISSUED AT 951 PM CDT THU JUN 26 2014

ALTHOUGH CONVECTION HAS BEEN ON A GENERAL DIMINISHING TREND WITH
LOSS OF DAYTIME HEATING...THE HRRR...RAP AND 00Z NAM REMAIN
CONSISTENT WITH PREVIOUS RUNS SUGGESTING AN INCREASE IN ACTIVITY
DURING THE EARLY MORNING HOURS. THE INCREASE LOOKS TO TAKE PLACE
RIGHT OVER THE CENTRAL PORTION OF THE FORECAST AREA...INDUCED BY
INCREASING 850MB MOISTURE TRANSPORT AND THE APPROACH OF SHORTWAVES
COMING OUT OF THE CONVECTION IN WESTERN MN AND IOWA. SOUNDINGS
DEPICT A SKINNY CAPE PROFILE AND THERE IS VERY LITTLE SHEAR TO
SPEAK OF. THUS...NOT ANTICIPATING ANYTHING SEVERE. HOWEVER...WITH
PRECIPITABLE WATER VALUES AROUND 1.7 INCHES OR SO...ANTICIPATING
SOME MODERATE TO HEAVY RAINFALL. LOOKS LIKE THE CONVECTION THAT
DEVELOPS OVERNIGHT SHOULD SHIFT NORTHEAST WITH TIME THROUGH THE
FRIDAY MORNING HOURS.

GIVEN THE CONSISTENT MODEL SIGNAL...HAVE RAISED PRECIPITATION
CHANCES LATE TONIGHT TOWARDS 50 AND 40 NORTH OF I-90 IN THE 12-15Z
TIME PERIOD. THESE CHANCES WILL NEED TO BE INCREASED FURTHER IF
CONVECTION DEVELOPS AS THE MODELS SUGGEST.

&&

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)
ISSUED AT 309 PM CDT THU JUN 26 2014

MAIN FORECAST CONCERNS...SHRA/TSRA CHANCES THRU THE PERIOD.

18Z DATA ANALYSIS HAD HIGH PRESSURE OVER THE GREAT LAKES AND
DEVELOPING LOW PRESSURE OVER WY/WESTERN PLAINS. A WEAK WARM FRONT/
BOUNDARY WAS LOCATED FROM SOUTHEAST IA TO EASTERN SD. SOME WEAK 850-
700MB MOISTURE TRANSPORT/THETA-E CONVERGENCE OVER THIS BOUNDARY AND
AHEAD OF WEAK SHORTWAVE ENERGY IN THE CENTRAL PLAINS RESULTING IN AN
AREA OF SHRA/TSRA LIFTING NORTHEAST ACROSS CENTRAL IA. ELSEWHERE...
LOWER STRATO-CU DECK IN SFC-925MB SOUTHEAST FLOW WAS LIFTING WITH
DIURNAL WARMING/MIXING BUT PERSISTED ACROSS MUCH OF WI AND NEARBY
AREAS. EARLY AFTERNOON TEMPS AGAIN BEING HELD DOWN UNDER THE STRATO-
CU CLOUDS.

NO BIG PROBLEMS NOTED WITH 26.12Z MODEL INITIALIZATIONS. SOLUTIONS
QUITE SIMILAR FOR TONIGHT/FRI AS STRONG TROUGHING COMES THRU THE
ROCKIES...FLOW ALOFT OVER THE UPPER REGION BECOMES SOUTHWEST AND THE
FIRST SOUTHWEST FLOW SHORTWAVE HEADS TOWARD THE FCST AREA. TREND
FAVORS STRONGER OF EARLIER RUNS WITH THE ROCKIES TROUGH AND WITH THE
LEAD SHORTWAVE LIFTING INTO THE UPPER MIDWEST FRI. TREND CONTINUES
TO FAVOR STRONGER OF EARLIER RUNS AS TROUGH LIFTS INTO THE CENTRAL/
NORTHERN PLAINS SAT. WITH A REASONABLY TIGHT CONSENSUS THRU 12Z
SAT...FAVORED THE CONSENSUS. SHORT-TERM FCST CONFIDENCE GENERALLY
GOOD THIS CYCLE.

IN THE SHORT TERM...THE WEAK 850-700MB MOISTURE TRANSPORT PRODUCING
THE CENTRAL IA SHRA/TSRA PERSISTS AND SPREADS NORTHEAST INTO/ACROSS
MUCH OF THE FCST AREA THRU THIS EVENING. CAPE WANES QUICKLY DURING
THE EVENING BUT SOME MUCAPE OF 250-500 J/KG PROGGED TO PERSIST THRU
TONIGHT. WIDELY SCT/SCT SHRA/TSRA LOOKING TO PERCOLATE ACROSS THE
FCST AREA TONIGHT AS THE WEAK 850-700MB MOISTURE TRANSPORT LIFTS
INTO THE AREA. MOISTURE CONTINUES TO GRADUALLY INCREASE ACROSS THE
AREA FRI/FRI NIGHT IN THE INCREASING SOUTH/SOUTHWEST SFC-700MB FLOW.
LEAD WING OF 850-700MB TRANSPORT MOVES NORTH OF THE FCST AREA FRI
MORNING...WITH THE MAIN PLUME OF DEEPER/STRONGER TRANSPORT REMAINING
WEST OF OR JUST CLIPPING THE WEST END OF THE FCST AREA BY 12Z SAT.
PW VALUES IN THE 1.5 TO 2 INCH RANGE MUCH OF FRI/FRI NIGHT. WARM
CLOUD DEPTHS IN THE 3.5 TO 4+ KM RANGE BY LATER FRI/FRI NIGHT.
THRU THIS...OVERALL LOWER LEVEL THERMO-DYNAMIC FORCING REMAINS ON
THE WEAK SIDE FRI/FRI NIGHT. WITH SOME CONSISTENCY FOR A WEAK
SHORTWAVE TO LIFT ACROSS THE AREA FRI ALONG WITH MUCAPE IN THE 1K-
2K J/KG RANGE FRI AFTERNOON...DID CONTINUE WITH SOME 20-40 PERCENT
SHRA/TSRA CHANCES FRI. THE WEAK SHORTWAVE PASSES LATE FRI/FRI
EVENING WITH CAPE DECREASING FRI NIGHT. ONCE THE SHORTWAVE PASSES...
LITTLE IF ANY FORCING/LIFT SIGNAL FOR FRI NIGHT AND ONLY CARRIED
SOME 20-30 PERCENT SHRA/TSRA CHANCES MAINLY IN THE EVENING. SHEAR
REMAINS WEAK WITH MINIMAL SEVERE RISK WITH ANY TSRA THRU FRI NIGHT.
USED A BLEND OF THE NUMERICAL GUIDANCE LOWS/HIGHS TONIGHT THRU FRI
NIGHT.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 309 PM CDT THU JUN 26 2014

MAIN CONCERNS FOR SATURDAY THRU SUN NIGHT...SHRA/TSRA CHANCES THRU
THE PERIOD...HEAVY RAIN CHANCES SAT NIGHT THRU SUN NIGHT...SEVERE
POTENTIAL LATER SUN/SUN NIGHT.

THE SAT THRU SUN NIGHT PERIOD IS SHAPING UP TO BE THE MOST ACTIVE OF
THIS FCST CYCLE. 26.12Z MODELS OFFER A GOOD CONSENSUS FOR THE MAIN
ENERGY WITH THE CENTRAL/NORTHERN PLAINS TROUGH TO LIFT TO INTO THE
UPPER MIDWEST SAT THEN ACROSS THE ACROSS MN/IA INTO WI SAT NIGHT.
THE TROUGH/SHORTWAVE REMAINS QUITE PROGRESSIVE SUNDAY AS MORE
SHORTWAVE ENERGY MOVES ACROSS THE NORTHERN ROCKIES INTO THE NORTHERN
PLAINS. THIS ENERGY LOWERS HGTS/DEEPENS THE TROUGHING OVER THE
NORTHERN PLAINS AGAIN SUN NIGHT. GIVEN THE DECENT CONSENSUS AND
RATHER GOOD RUN-TO-RUN CONSISTENCY...FCST CONFIDENCE IN THE SAT THRU
SUN NIGHT PERIOD IS ABOVE AVERAGE.

CAPE REBUILDS QUICKLY OVER THE AREA SAT. WITH APPROACH OF THE SFC
THRU MID LEVEL TROUGH AXIS...INCREASING LOWER LEVEL THERMO-DYNAMIC
FORCING AND DIVERGENCE ALOFT WITH/AHEAD OF THE SHORTWAVE SHRA/TSRA
CHANCES INCREASE THRU SAT...INTO THE 40-70 PERCENT RANGE /HIGHEST
WEST/ FOR THE AFTERNOON. NEUTRAL TO NEGATIVE TILT SFC THRU MID LEVEL
TROUGH TO PUSH ACROSS THE AREA SAT NIGHT...INTO THE AIRMASS WITH PW
VALUES OF 1.5 TO 2 INCHES...WARM CLOUD DEPTH AROUND 4KM AND MUCAPES
IN THE 1K-2K J/KG RANGE. A CONVECTIVE COMPLEX CAPABLE OF PRODUCING 1
TO 2 INCH RAINS LOOKS TO MOVE ACROSS THE FCST AREA SAT NIGHT.
CONTINUED/RAISED RAIN CHANCES IN THE 70-80 PERCENT RANGE SAT NIGHT.
0-3KM SHEAR INCREASE FOR SAT NIGHT...WITH POTENTIAL FOR BOWING
SEGMENTS AND INCREASED WIND THREAT FROM THE COMPLEX OF STORMS. SAT
NIGHT SYSTEM LOOKS QUITE PROGRESSIVE AND SHOULD BE MOVING EAST OF
THE AREA BY SUN MORNING. LULL FOR A TIME SUN FOR THE LATE MORNING/
EARLY AFTERNOON HOURS WITH THE AREA BETWEEN ROUNDS OF FORCING/LIFT.
MODEL SIGNAL IS FOR INCREASING SFC-700MB FLOW AHEAD OF THE NEXT SFC-
MID LEVEL TROUGH TO QUICKLY PULL THE AIRMASS OVER THE AREA SAT
QUICKLY BACK NORTHWARD INTO MN/IA/WI AHEAD OF IT. WINDS ALOFT
INCREASE OVER THE AREA FOR LATER SUN/SUN NIGHT AS THE MID LEVEL
TROUGH DEEPENS IN THE NORTHERN PLAINS. 0-6KM SHEAR INCREASES INTO
THE 35-50KT RANGE FOR LATER SUN/SUN NIGHT. ANOTHER ROUND OF SHRA/
TSRA EXPECTED TO PUSH INTO/ACROSS THE AREA SUN NIGHT AS THE SFC-
700MB FRONT/TROUGH PUSHES TOWARD/INTO THE AREA...UNDER DIFFLUENT
FLOW ALOFT AHEAD OF THE NORTHERN PLAINS TROUGH. WITH THE INCREASED
0-6KM SHEAR...A FEW OF THE TSRA SUN NIGHT COULD BE SEVERE WITH
MORE THAN THE THREAT OF ANOTHER 1 TO 2 INCHES OF RAIN ACROSS PARTS
OF THE AREA. RAISED RAIN CHANCES FOR SUN NIGHT INTO THE 55-75
PERCENT RANGE FOR NOW. GIVEN SOME CLOUD COVER UNCERTAINTIES MUCH
OF THE SAT THRU SUN NIGHT PERIOD STAYED NEAR THE MODEL/ENSEMBLE
CONSENSUS HIGHS/LOWS.

FOR MONDAY THROUGH THURSDAY.../DAYS 4 TO 7/...

MAIN CONCERNS THIS PERIOD...SHRA/TSRA CHANCES YET MONDAY...COOLER
TEMPS THRU THE PERIOD.

MEDIUM RANGE MODEL RUNS OF 26.00Z/26.12Z SHOW GOOD AND IMPROVING
AGREEMENT MON/TUE AS TROUGHING SLOWLY MOVES EAST ACROSS THE NORTHERN
PLAINS/UPPER MIDWEST. GENERAL SIGNAL FOR WED/THU IS FOR THE LONGWAVE
PATTERN OVER NOAM TO REMAIN PROGRESSIVE. HOWEVER MODEL DIFFERENCES
INCREASE WITH RESPECT TO HOW MUCH SECONDARY NORTHWEST TROUGHING
DROPS INTO THE WESTERN GREAT LAKES FOR THE MIDDLE OF NEXT WEEK.
ECMWF OFFERS SOME OF THE BETTER RUN-TO-RUN CONSISTENCY IN THE
WED/THU PERIOD. FCST CONFIDENCE IN THE DAY 4-7 PERIOD IS AVERAGE
THIS CYCLE.

MUCH OF THE MON-THU PERIOD IS TRENDING TO BE A DRIER/COOLER
PERIOD...ESPECIALLY TUE-THU. SFC TROUGH/FRONT WITH THE MID LEVEL
TROUGHING MOVING ACROSS THE NORTHERN PLAINS WILL PUSH ACROSS THE
UPPER MIDWEST MON. GIVEN THE UNSTABLE/VERY MOIST AIRMASS AHEAD OF
THIS FRONT AND THE MID LEVEL TROUGH...SHRA/TSRA...CAPABLE OF MORE
HEAVY RAINS...EXPECTED TO ACCOMPANY THE FRONT ACROSS THE FCST AREA.
MONDAY HAS ALREADY BEEN SPLIT FOR HIGHEST RAIN CHANCES IN THE
MORNING AND THIS CONTINUES TO LOOK GOOD. COOLER...DRIER AIRMASS...
WITH A 10F TO 15F DEW POINT DROP TO FOLLOW INTO THE AREA BEHIND THE
FRONT FOR LATER MON THRU THU. 700MB TEMPS DROP INTO THE +1C TO +5C
RANGE BY 12Z TUE AS THE COOLER AIR BEHIND THE FRONT AND WITH THE MID
LEVEL TROUGH ARRIVES. 700MB TEMPS THEN REMAIN IN THAT RANGE THRU
THU. RESIDUAL LOWER LEVEL/BOUNDARY LAYER MOISTURE UNDER THIS COLDER
AIRMASS ALLOWS FOR SOME WEAK DIURNAL INSTABILITY TUE AND A SMALL
MAINLY AFTERNOON/EARLY EVENING SHRA/ISOLATED TSRA CHANCE. ECMWF
WOULD SEND A RE-ENFORCING SHOT OF COOLER MID LEVEL AIR INTO MN/WI
FOR WED...WITH SOME WEAK DIURNAL INSTABILITY. HOWEVER BOTH ECMWF/GFS
HAVE A CAN SFC HIGH BUILDING SOUTH INTO THE REGION WED AND THU...
WITH AN EVEN DRIER BOUNDARY LAYER AIRMASS. WILL LEAVE A SMALL -SHRA
CHANCE FOR MAINLY WED AFTERNOON THEN DRY THU AS THE CENTER OF THE
HIGH DRIFTS OVER THE REGION. MODEL/ENSEMBLE CONSENSUS OF HIGHS/LOWS
FOR MON-THU LOOK WELL TRENDED FOR NOW.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1219 AM CDT FRI JUN 27 2014

SHOWERS AND A FEW THUNDERSTORMS WERE DEVELOPING SOUTH OF I-90 AS
OF 05Z...ASSOCIATED WITH MORE HUMID AIR ADVANCING NORTHWARD. THESE
SHOWERS SHOULD BECOME MORE WIDESPREAD WHILE SPREADING
NORTHWARD...IMPACTING BOTH TAF SITES FROM THE 06-14Z PERIOD. WITH
THE POTENTIAL FOR THUNDER UNTIL 12Z...HAVE INCLUDED VCTS. ISOLATED
COVERAGE OF THE STORMS PRECLUDES STRAIGHT TS MENTION. VISIBILITIES
ARE LIKELY TO DROP TO MVFR...EITHER FROM A RESULT OF PRECIPITATION
RATE OR FROM THE DEVELOPMENT OF BR. THE PRECIPITATION SHOULD LIFT
NORTH OF THE TAF SITES BY 14Z...RESULTING IN A BREAK. A WAVE OF
LOW PRESSURE CURRENTLY IN WESTERN IOWA WILL THEN MOVE INTO
SOUTHEAST MN DURING THE AFTERNOON HOURS...ALLOWING MORE SHOWERS
AND THUNDERSTORMS TO DEVELOP. AGAIN...CONFIDENCE ONLY HIGH ENOUGH
TO MENTION VCTS AT RST. MAJORITY OF THE ACTIVITY MAY STAY WEST OF
LA CROSSE SO ONLY VCSH MENTIONED THERE. THIS PRECIPITATION IS
EXPECTED TO BE DIURNALLY ENHANCED...SO ONCE THE SUN GOES DOWN AND
THE LOW LIFTS TO THE NORTH...ANTICIPATING THE PRECIPITATION TO
DIMINISH. THEREFORE...HAVE A DRY FORECAST AFTER 02Z. OVERALL
ANTICIPATING CEILINGS TO STAY VFR THROUGH THE PERIOD.

&&

.HYDROLOGY...
ISSUED AT 309 PM CDT THU JUN 26 2014

RUNOFF FROM HEAVY RAINFALL LAST WEEK HAS PRODUCED SIGNIFICANT RISES
ALONG THE MISSISSIPPI RIVER. FLOOD WARNINGS REMAIN IN EFFECT FOR
PORTIONS OF THE MISSISSIPPI RIVER FROM THE TWIN CITIES MN TO DUBUQUE
IA...WITH MODERATE FLOODING NOW EXPECTED AT WINONA MN. SHRA/TSRA
ARE IN THE FCST TONIGHT THROUGH SAT...BUT THESE ARE TRENDING TO BE
MORE SCATTERED IN COVERAGE WITH GENERALLY LIGHTER RAINFALL AMOUNTS.
THE POTENTIAL FOR MORE WIDESPREAD SHRA/TSRA AND HEAVIER RAINFALL
RETURNS FOR SAT NIGHT AND AGAIN SUN NIGHT INTO MON AS A FEED OF
VERY MOIST AND WARM AIR INCREASES INTO THE REGION... AHEAD OF A
STRONGER MID LEVEL TROUGH LIFTING INTO THE UPPER MIDWEST AND SFC
FRONT APPROACH FROM THE WEST. FLASH FLOOD GUIDANCE VALUES REMAIN
BELOW AVERAGE...WITH A LITTLE AS 2 INCHES OF RAIN IN A 3 HR PERIOD
CAPABLE OF CAUSING PROBLEMS. WILL ISSUE AN ESF FOR THE WEEKEND TO
RAISE AWARENESS OF POTENTIAL HEAVY RAINS AND ADDITIONAL FLOODING/
FLASH FLOODING THREATS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

UPDATE...AJ
SHORT TERM...RRS
LONG TERM....RRS
AVIATION...AJ
HYDROLOGY....RRS
Hazardous weather outlook, Jun 26, 2:42 PM CST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
342 PM CDT THU JUN 26 2014

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-272045-
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
342 PM CDT THU JUN 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...NORTH CENTRAL WISCONSIN...SOUTHWEST
WISCONSIN AND WEST CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS THIS EVENING. THE STRONGER STORMS WILL
PRODUCE HEAVY DOWNPOURS...WIND GUSTS TO 30 MPH AND SMALL HAIL.
LOCALIZED FLOODING AND QUICK RISES ON SOME RIVER BASINS COULD
OCCUR.

MORE STORMS ARE POSSIBLE OVERNIGHT. SEVERE WEATHER IS NOT
EXPECTED.

FLOOD WARNINGS CONTINUE ON PORTIONS OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY
NIGHT. ANY STORM WOULD BE CAPABLE OF HEAVY RAIN.

THUNDERSTORMS ARE LIKELY SATURDAY AFTERNOON THROUGH SUNDAY
MORNING. SOME OF THESE STORMS MAY BE SEVERE WITH FLASH FLOODING
AND DAMAGING WINDS THE THREATS.

THUNDERSTORMS ARE AGAIN LIKELY FOR SUNDAY AFTERNOON THROUGH
MONDAY. SEVERE STORMS ARE POSSIBLE WITH LARGE HAIL...DAMAGING
WINDS...FLASH FLOODING AND ISOLATED TORNADOES THE THREATS.

THERE WILL BE ADDITIONAL CHANCES FOR THUNDERSTORMS TUESDAY.
SEVERE WEATHER IS NOT EXPECTED.

FLOOD WARNINGS WILL CONTINUE ON PORTIONS OF THE MISSISSIPPI
RIVER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH FRIDAY. SOME
SPOTTER GROUPS COULD BE NEEDED THIS WEEKEND.

.EMERGENCY MANAGEMENT COORDINATION...

A WEBINAR MAY BE SCHEDULED FOR FRIDAY AFTERNOON IF THE SEVERE
WEATHER THREAT INCREASES.

The radar

The La Crosse radar (KARX), 64 km away, was scanning. The volume nearest the first event began at 06:08 UTC.

Open the radar archive at this moment

Event by event

2 heavy rain, 1 flood, 1 flash flood. Local standard time, as filed.

Heavy Rain, Fillmore

When
June 27, 12:00 AM CST to 7:30 AM CST
Where
Fillmore County, Lanesboro
Reported by
Mesonet
Coordinates
43.720, -91.980

A mesonet automated weather observing system measured 4.13 inches of rain.

Heavy Rain, Fillmore

When
June 27, 12:00 AM CST to 6:30 AM CST
Where
Fillmore County, 0.5 mi E of Harmony
Reported by
COOP Observer
Coordinates
43.550, -92.010

In Harmony, 3.74 inches of rain was measured.

Flood, Winona

When
June 27, 5:10 AM CST to 7:55 PM CST
Where
Winona County, 4.91 mi NNW of St Charles to 4.82 mi NNW of St Charles
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
44.039, -92.106

Runoff from heavy rains pushed the Whitewater River out of its banks twice in the Whitewater State Park. The first crest was around three quarters of a foot above the flood stage at 13.78 feet and the second crest was almost a foot above the flood stage at 14.43 feet.

Flash Flood, Fillmore

When
June 27, 10:20 AM CST to 12:20 PM CST
Where
Fillmore County, 2.13 mi NNE of Lanesboro to 2.06 mi NNE of Lanesboro
Cause
Heavy Rain
Property damage
$1,000
Reported by
Department of Highways
Coordinates
43.750, -91.970

A mudslide occurred north of Lanesboro across State Highway 250.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2014Every state in 2014This day in weather historyWarnings in Minnesota, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525803, 525804, 528884, 525802.